Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 5, NWS Midland/Odessa, TX

February 4, 2008Eddy County, Lea County, New Mexico; 4 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Feb 4, 2008, 4:07 AM MST for Eddy County, Lea County, New Mexico; 4 counties in Texas. It took effect at Feb 4, 2008, 9:30 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 4:07 AM MST (11:07 UTC)
In effect from
Feb 4, 2008, 9:30 AM MST
Expired
Feb 4, 2008, 5:00 PM MST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX

The radar

The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5231 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 041107
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
507 AM CST MON FEB 4 2008

...STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND
THE DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH LATE THIS AFTERNOON...

...VERY WINDY ACROSS THE NORTHERN PLAINS OF SOUTHEAST NEW MEXICO
THIS AFTERNOON...

.SURFACE LOW PRESSURE WILL DEEPEN ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TODAY IN ADVANCE OF A STRENGTHENING UPPER LEVEL STORM
SYSTEM NEAR THE FOUR CORNERS REGION. THE TIGHTENING PRESSURE
GRADIENT WILL RESULT IN VERY WINDY CONDITIONS ACROSS NORTHERN
PORTIONS OF EDDY AND LEA COUNTIES IN SOUTHEAST NEW MEXICO THIS
AFTERNOON. STRONG WINDS WILL ALSO PERSIST ACROSS THE GUADALUPE
MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS
MORNING THROUGH LATE THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE
THIS EVENING...BUT WILL REMAIN BREEZY AS A PACIFIC COLD FRONT
PUSHES ACROSS THE REGION. 

NMZ027-TXZ074-258-042100-
/O.CON.KMAF.HW.W.0009.000000T0000Z-080205T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
507 AM CST MON FEB 4 2008 /407 AM MST MON FEB 4 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

SOUTHWEST WINDS OF 40 TO 55 MPH...WITH GUSTS TO 75 MPH WILL
CONTINUE ACROSS THE GUADALUPE MOUNTAINS THROUGH LATE THIS
AFTERNOON. 

SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE
EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS
THROUGH LATE THIS AFTERNOON. 

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-042100-
/O.UPG.KMAF.HW.A.0007.080204T1700Z-080205T0000Z/
/O.NEW.KMAF.WI.Y.0005.080204T1800Z-080205T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM
407 AM MST MON FEB 4 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH...WITH A FEW
GUSTS NEAR 50 MPH POSSIBLE THIS AFTERNOON ACROSS NORTHERN EDDY AND
LEA COUNTIES...INCLUDING THE CITIES OF CARLSBAD...ARTESIA...AND
TATUM. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA THIS AFTERNOON...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$
2 follow-up statements
000 
WWUS74 KMAF 041630
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1030 AM CST MON FEB 4 2008

...STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND
THE DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH LATE THIS AFTERNOON...

...VERY WINDY ACROSS THE VAN HORN/HIGHWAY 54 CORRIDOR...UPPER
TRANS PECOS...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN 
BASIN THIS AFTERNOON...

.SURFACE LOW PRESSURE WILL DEEPEN ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THIS AFTERNOON IN ADVANCE OF A STRENGTHENING UPPER 
LEVEL STORM SYSTEM NEAR THE FOUR CORNERS REGION.  THE TIGHTENING
PRESSURE GRADIENT WILL RESULT IN VERY WINDY CONDITIONS ACROSS
THE VAN HORN/HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS...SOUTHEAST
NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN THIS AFTERNOON. STRONG
WINDS WILL ALSO PERSIST ACROSS THE GUADALUPE MOUNTAINS AND THE
HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH LATE THIS
AFTERNOON.  WINDS WILL BEGIN TO SUBSIDE THIS EVENING...BUT WILL
REMAIN BREEZY AS A PACIFIC COLD FRONT PUSHES ACROSS THE REGION.

NMZ027-TXZ074-258-050000-
/O.CON.KMAF.HW.W.0009.000000T0000Z-080205T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
1030 AM CST MON FEB 4 2008 /930 AM MST MON FEB 4 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

SOUTHWEST WINDS OF 40 TO 55 MPH...WITH GUSTS TO 75 MPH WILL
CONTINUE ACROSS THE GUADALUPE MOUNTAINS THROUGH LATE THIS
AFTERNOON.

SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE
EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS
THROUGH LATE THIS AFTERNOON.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ033-034-TXZ045-046-050-057>059-050000-
/O.EXA.KMAF.WI.Y.0005.080204T1800Z-080205T0000Z/
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE
1030 AM CST MON FEB 4 2008 /930 AM MST MON FEB 4 2008/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH...
ARE EXPECTED TO AFFECT THE VAN HORN/HIGHWAY 54 CORRIDOR...UPPER
TRANS PECOS...EXTREME SOUTHEASTERN PORTIONS OF THE NEW MEXICO
PLAINS AND THE NORTHERN PERMIAN BASIN.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA THIS AFTERNOON...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES.  BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

NMZ028-029-050000-
/O.CON.KMAF.WI.Y.0005.080204T1800Z-080205T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM
930 AM MST MON FEB 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH...WITH A FEW GUSTS
NEAR 55 MPH POSSIBLE THIS AFTERNOON ACROSS NORTHERN EDDY AND LEA
COUNTIES...INCLUDING THE CITIES OF CARLSBAD... ARTESIA...AND
TATUM.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA THIS AFTERNOON...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$
000 
WWUS74 KMAF 042128
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
328 PM CST MON FEB 4 2008

...STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND
THE DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH LATE THIS AFTERNOON...

...VERY WINDY ACROSS THE VAN HORN/HIGHWAY 54 CORRIDOR...UPPER
TRANS PECOS...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN
BASIN THIS AFTERNOON...

.A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE TO RESULT IN VERY 
WINDY CONDITIONS ACROSS THE VAN HORN/HIGHWAY 54 CORRIDOR...UPPER 
TRANS PECOS...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN 
THROUGH THIS AFTERNOON.  STRONG WINDS WILL ALSO PERSIST ACROSS THE 
GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS 
THROUGH LATE THIS AFTERNOON.  WINDS WILL BEGIN TO SUBSIDE THIS 
EVENING...BUT WILL REMAIN BREEZY AS A PACIFIC COLD FRONT PUSHES 
ACROSS THE REGION.

AS THE UPPER LEVEL STORM SYSTEM MOVES OVER WEST TEXAS TUESDAY... 
STRONG WINDS WILL AGAIN BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE 
DAVIS MOUNTAINS.  WINDY CONDITIONS WILL ALSO AFFECT THE REST OF 
SOUTHEAST NEW MEXICO AND WEST TEXAS.  WESTERLY WINDS OF 35 TO 45 
MPH...AND GUSTS OVER 60 MPH...WILL BE POSSIBLE IN THE HIGHER 
ELEVATIONS OF THE DAVIS MOUNTAINS.  WESTERLY WINDS OF 25 TO 35 
MPH...AND GUSTS OF 45 TO 50 MPH...WILL BE POSSIBLE ELSEWHERE.

TXZ074-050300-
/O.NEW.KMAF.HW.A.0008.080205T1200Z-080206T0000Z/
/O.CON.KMAF.HW.W.0009.000000T0000Z-080205T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
328 PM CST MON FEB 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
6 PM CST THIS AFTERNOON. 

SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE
EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS
THROUGH LATE THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NMZ027-TXZ258-050000-
/O.CON.KMAF.HW.W.0009.000000T0000Z-080205T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
228 PM MST MON FEB 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 70 MPH ARE
EXPECTED IN THE GUADALUPE MOUNTAINS THROUGH LATE THIS AFTERNOON.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOW...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045-046-050-057>059-050300-
/O.NEW.KMAF.WI.Y.0006.080205T1800Z-080206T0000Z/
/O.CON.KMAF.WI.Y.0005.000000T0000Z-080205T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE
328 PM CST MON FEB 4 2008 /228 PM MST MON FEB 4 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST
/5 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM
CST /5 PM MST/ TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
6 PM CST /5 PM MST/ THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH A FEW GUSTS
NEAR 45 MPH POSSIBLE THIS AFTERNOON.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA THIS AFTERNOON...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

TXZ047-048-051>053-060>063-067>070-075-079>082-050300-
/O.NEW.KMAF.WI.Y.0006.080205T1800Z-080206T0000Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...STANTON...BIG SPRING...
COLORADO CITY...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON
328 PM CST MON FEB 4 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST TUESDAY. 

STRONG WINDS WILL AFFECT THE NORTHERN PERMIAN BASIN...PRESIDIO VALLEY
...UPPER TRANS PECOS...BIG BEND AND MARFA PLATEAU REGIONS TUESDAY
AFTERNOON. SUSTAINED WEST WINDS OF 35 TO 45 MPH WILL BE POSSIBLE
DURING THIS TIME...WITH GUSTS NEAR 50 MPH.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA THIS AFTERNOON...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 4, 3:36 AM MST, 31 minutes earlier.

Area forecast discussion, Feb 4, 3:36 AM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
436 AM CST MON FEB 4 2008

.DISCUSSION...
STRONG WESTERLY FLOW ALOFT CONTINUES ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO IN ADVANCE OF A DEEPENING TROUGH ACROSS THE
WESTERN CONUS. EARLY MORNING SURFACE ANALYSIS SHOWS A SURFACE LOW
CENTERED ACROSS EASTERN COLORADO...WITH THE ASSOCIATED SURFACE
TROUGH AXIS EXTENDING SOUTHWARD ACROSS EAST CENTRAL NEW MEXICO AND
SOUTHWEST TEXAS. SKIES REMAIN CLEAR ACROSS THE FORECAST AREA...AS
THE HIGH CLOUD CANOPY HAS SHIFTED EASTWARD ACROSS CENTRAL AND NORTH
TEXAS. STRONG WINDS ARE ONGOING IN THE GUADALUPE MOUNTAINS...AS
0700Z RAWS DATA INDICATES A GUST OF 70 MPH AT THE BOWL...AND 56 MPH
AT THE PINERY. GUADALUPE PASS HAS ALSO HAD SUSTAINED WINDS OVER 40
MPH...WITH GUSTS NEAR 55 MPH THE PAST FEW HOURS.

SURFACE LOW PRESSURE WILL CONTINUE TO DEEPEN NEAR THE VICINITY OF
THE TEXAS/OKLAHOMA PANHANDLES THIS AFTERNOON AS THE WESTERN UPPER
LEVEL TROUGH PROGRESSES EASTWARD ACROSS THE FOUR CORNERS REGION.
WEST TO SOUTHWEST WINDS WILL INCREASE AGAIN ACROSS MUCH OF THE
FORECAST AREA AS THE RESULTANT SURFACE PRESSURE GRADIENT TIGHTENS.
THE TIGHTEST GRADIENT WILL BE LOCATED ACROSS NORTHERN EDDY AND LEA
COUNTIES THIS AFTERNOON...WHERE WEST TO SOUTHWEST WINDS HAVE A GOOD
CHANCE OF EXCEEDING ADVISORY CRITERIA (30+ MPH SUSTAINED) FOR A FEW
HOURS THIS AFTERNOON. CONFIDENCE IN A HIGH WIND EVENT (40+ MPH
SUSTAINED) IS RATHER LOW...SO WE WILL UPGRADE THE PRESENT HIGH WIND
WATCH TO A WIND ADVISORY FOR EDDY/NORTHERN LEA COUNTIES FROM 11 AM
MST TO 5 PM MST. STRONG FLOW ALOFT WILL ALSO PERSIST ACROSS THE
MOUNTAINS...AS THE WRF AND GFS BOTH SHOW 40-50+ KNOTS AT 700 MB.
CROSS SECTIONAL DATA ALSO SUGGESTS STRONG DOWNWARD FORCING WILL
PERSIST ACROSS THE MOUNTAINS THROUGH THE DAY...SO WILL CONTINUE THE
PRESENT HIGH WIND WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS
THROUGH 6 PM CST. TEMPERATURES WILL BE UNSEASONABLY WARM AGAIN TODAY
ACROSS THE PLAINS AS LOW LEVEL THERMAL RIDGING ENHANCES ALONG THE
SURFACE TROUGH AND WILL TREND MAX TEMPERATURES ABOVE GUIDANCE
NUMBERS.

A PACIFIC COLD FRONT WILL PASS FROM WEST TO EAST ACROSS THE REGION
TONIGHT AS THE UPPER TROUGH TRANSLATES ACROSS THE STATE OF NEW
MEXICO. THIS FRONT WILL BRING BREEZY WESTERLY WINDS AND COOLER AIR
IN ITS WAKE. SOME MID LEVEL MOISTURE/LIFT ALONG THE BASE OF THE
TROUGH WILL MOVE ACROSS SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO
LATE TONIGHT THROUGH TUESDAY MORNING. WILL CONTINUE A SLIGHT CHANCE
OF RAIN/SNOW MAINLY ACROSS THE GUADALUPE MTNS TONIGHT AND A SLIGHT
CHANCE OF RAIN ACROSS THE SOUTHEAST NEW MEXICO PLAINS/ NORTHWEST
BASIN TUESDAY. THE LOWER LEVEL AIRMASS SHOULD REMAIN SUFFICIENTLY
DRY ENOUGH THAT NO SIGNIFICANT QPF WILL OCCUR WITH THIS FEATURE.
TEMPERATURES WILL BE COOLER WITH CONTINUED BREEZY WEST TO NORTHWEST
WINDS TUESDAY AFTERNOON. TUESDAY NIGHT SHOULD BE RATHER COLD AS
WINDS BECOME LIGHT AND HIGH PRESSURE SETTLES IN.

A SURFACE TROUGH OF LOW PRESSURE LOOKS TO TAKE SHAPE ACROSS THE
REGION AGAIN WEDNESDAY. THIS FEATURE WILL BRING A SLIGHT MODERATION
IN TEMPERATURES AND A RETURN TO SOUTH/SOUTHWEST WINDS. THE NEXT
SHORTWAVE TROUGH LOOKS TO TRANSLATE FROM THE NORTHERN ROCKY
MOUNTAINS TO THE CENTRAL/SOUTHERN PLAINS WEDNESDAY NIGHT/THURSDAY
MORNING...WITH ANOTHER PACIFIC FRONT MOVING ACROSS THE REGION ALONG
WITH IT. DRY/ZONAL FLOW ALOFT LOOKS TO TAKE SHAPE ACROSS THE REGION
BY THE WEEKEND...WITH ABOVE NORMAL TEMPERATURES AND BREEZY
CONDITIONS THE RULE YET AGAIN FRIDAY AND SATURDAY.

&&

.FIRE WEATHER...
EXPECTING WINDY AND DRY CONDITIONS ACROSS MUCH OF THE AREA TODAY AS
AN UPPER LEVEL TROUGH APPROACHES THE REGION.   ABUNDANT SUNSHINE AND
UNSEASONABLY WARM TEMPERATURES WILL RESULT IN MINIMUM RH VALUES OF 15
PERCENT OR LESS ACROSS MOST OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO.  THIS COMBINED WITH 20 FT WINDS OF 20 MPH OR GREATER AND HIGH
FIRE DANGER WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS THIS
AFTERNOON.  THEREFORE A RED FLAG WARNING WILL BE ISSUED FOR MOST OF
AREA.  RFW WILL NOT INCLUDE GUADALUPE MTNS.  INCREASING 700MB
MOISTURE ADVECTION IS EXPECTED TO KEEP RH TOO HIGH ACROSS THE MTNS
TO INCLUDE IN RFW.  DRY CONDITIONS WILL BE POSSIBLE AGAIN TOMORROW...
BUT LOWER TEMPERATURES AND SLIGHTLY SLOWER WINDS ARE EXPECTED BEHIND
A PACIFIC FRONT SO IMPROVED FIRE WEATHER CONDITIONS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              74  40  55  25  /   0  10  10   0
CARLSBAD NM                72  35  53  24  /  10  20  10   0
DRYDEN TX                  82  45  64  33  /   0  10   0   0
FORT STOCKTON TX           78  43  58  31  /   0  10   0   0
GUADALUPE PASS TX          64  30  47  24  /  10  20  10   0
HOBBS NM                   70  33  53  21  /   0  10  10   0
MARFA TX                   72  34  50  14  /   0  10   0   0
MIDLAND INTL AIRPORT TX    75  38  54  23  /   0  10  10   0
ODESSA TX                  76  39  55  23  /   0  10  10   0
WINK TX                    80  39  59  23  /   0  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM
     ROSWELL/LNZ.

     HIGH WIND WARNING FROM 3 AM EARLY THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
     FOR THE FOLLOWING ZONES...EDDY COUNTY PLAINS...NORTHERN LEA
     COUNTY.

TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     HIGH WIND WARNING FROM 4 AM CST /3 AM MST/ EARLY THIS MORNING TO
     6 PM CST /5 PM MST/ THIS AFTERNOON FOR THE FOLLOWING
     ZONES...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&

72/21
Hazardous weather outlook, Feb 3, 1:01 PM MST, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CST SUN FEB 3 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-042015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
201 PM CST SUN FEB 3 2008 /101 PM MST SUN FEB 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS...AND THE DAVIS MOUNTAINS ABOVE 6000 FEET THIS
AFTERNOON AND TONIGHT.  GUSTS OVER 70 MPH WILL BE POSSIBLE IN THE
GUADALUPE MOUNTAINS...WITH GUSTS OVER 60 MPH EXPECTED IN THE DAVIS
MOUNTAINS.

VERY WINDY CONDITIONS ARE ALSO EXPECTED ACROSS THE PLAINS OF EDDY
AND NORTHERN LEA COUNTIES IN SOUTHEAST NEW MEXICO...WHERE GUSTS TO
50 MPH WILL BE POSSIBLE.  THE WINDS ARE EXPECTED TO DIMINISH A
LITTLE AROUND SUNSET OR SHORTLY THEREAFTER.

DRY AND WINDY CONDITIONS WILL COMBINE WITH DRY VEGETATION AND HIGH
FIRE DANGER TO PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH
AND SPREAD THIS AFTERNOON...ESPECIALLY ACROSS THE SOUTHEAST NEW
MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...THE UPPER
TRANS PECOS...AND THE PERMIAN BASIN. WIND SPEEDS ARE EXPECTED
TO DECREASE AROUND SUNSET AND ALLEVIATE FIRE CONCERNS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS WILL LIKELY CONTINUE ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS MONDAY...WITH WIND SPEEDS IN EXCESS OF 40 MPH AND GUSTS
OVER 65 MPH.  IN ADDITION...STRONG WINDS MAY AFFECT PORTIONS OF
THE SOUTHEAST NEW MEXICO PLAINS.  A HIGH WIND WARNING REMAINS IN
EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH...WHILE A
HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS
MONDAY AFTERNOON.

DRY AND WINDY CONDITIONS WILL LIKELY LEAD TO CONTINUED CRITICAL
FIRE WEATHER CONDITIONS MONDAY AFTERNOON.  THESE CONDITIONS ARE
EXPECTED TO AFFECT ALL BUT THE GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 4:38 AM MSTRed Flag WarningMAF13 hr
Feb 4, 2:28 PM MSTWind AdvisoryMAFEddy, Lea27 hr
Feb 4, 2:17 PM MSTFire Weather WatchMAFPecos, Terrell15 hr
Feb 4, 2:28 PM MSTHigh Wind WatchMAF13 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.